MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1DEDRAC
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the field service engineer identified the dc-dc converter issue as a failure out of box and replaced the part.The ventilator passed all testing per manufacturer specifications and was returned to the customer.The dc-dc converter printed circuit board (pcb) was returned to medtronic for further analysis.A visual inspection of the returned part was conducted and no anomalies were observed.The pcb was then attached to the failure investigation test ventilator for analysis.The unit was powered up.The unit failed to power up normally and there was a slight smell of over heating coming from the returned pcb.Conclusion: root cause assigned c83 electronic component failure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, during servicing, a 980 ventilator failed a power on self test (post) with a dc (direct current)- dc converter failure out of box.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
IE 
MDR Report Key9889875
Report Number8020893-2020-00048
Device Sequence Number16275198
Product Code CBK
UDI-Device Identifier10884521171596
UDI-Public10884521171596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1DEDRAC
Device Catalogue Number980X1DEDRAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1